Alert archive / California / Small Craft Advisories in 2013

Small Craft Advisory 5, NWS San Diego, CA

February 7, 2013

NWS San Diego, CA issued this small craft advisory at Feb 7, 2013, 2:02 AM PST. It took effect at Feb 7, 2013, 7:00 PM PST. It was in force for 37 hr.

The area

The counties it named.

The facts

Issued
Feb 7, 2013, 2:02 AM PST (10:02 UTC)
In effect from
Feb 7, 2013, 7:00 PM PST
Expired
Feb 9, 2013, 8:12 AM PST
In force
37 hr
Issued by
NWS San Diego, CA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this small craft advisory went out at Feb 6, 9:00 PM PST, 5 hours 2 minutes earlier.

Area forecast discussion, Feb 6, 9:00 PM PST, 5 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
900 PM PST WED FEB 6 2013

.SYNOPSIS...
SOME LOW CLOUDS RETURNING TO THE COASTAL AREAS BY EARLY THURSDAY
MORNING. OTHERWISE...FAIR WITH MILD TEMPERATURES THROUGH THURSDAY. A
COLD PACIFIC STORM WILL THEN MOVE INTO SOUTHERN
CALIFORNIA...BRINGING RAIN AND SHOWERS...MOUNTAIN SNOW...AND A
SLIGHT CHANCE OF THUNDERSTORMS TO THE REGION FOR LATE THURSDAY NIGHT
THROUGH SATURDAY. STRONG AND GUSTY WEST WINDS WILL ALSO LIKELY
DEVELOP IN THE MOUNTAINS AND DESERTS. A FEW SHOWERS MAY LINGER INTO
SUNDAY. A VERY GRADUAL WARMING TREND IS EXPECTED TO BEGIN
MONDAY...BUT TEMPERATURES WILL REMAIN BELOW NORMAL THROUGH MOST OF
NEXT WEEK.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

A TRANSITORY UPPER LEVEL RIDGE AHEAD OF THE APPROACHING LOW PRESSURE
SYSTEM AND ACCOMPANIED BY WEAK OFFSHORE FLOW HAS RESULTED IN ALMOST
COMPLETE CLEARING OF THE LOW CLOUDS BY LATE AFTERNOON. SOME LOW
CLOUDS COULD FORM AGAIN TONIGHT INTO THU MORNING BUT IF THEY
DO...THEY WILL MOST LIKELY NOT BE AS EXTENSIVE AS IN THE PAST FEW
DAYS. MOSTLY FAIR AND MILD ON THU AHEAD OF A PACIFIC STORM
APPROACHING FROM THE NW.

THE COLD PACIFIC STORM SYSTEM CURRENTLY OVER THE GULF OF ALASKA WILL
MOVE INTO THE PACIFIC NORTHWEST ON THU THEN ACROSS CENTRAL
CALIFORNIA AND INTO NEVADA ON FRI. THE ASSOCIATED COLD FRONT IS
EXPECTED TO MOVE THROUGH SOCAL ON FRI. THIS WILL BRING COLD AND
UNSETTLED WEATHER TO SOCAL FOR LATE THU NIGHT THROUGH MOST OF THE
WEEKEND. PRECIP WILL MOVE INTO THE REGION FROM THE NW LATE THU NIGHT
AND CONTINUE THROUGH SAT...WITH SHOWERS POSSIBLY LINGERING INTO
SUNDAY. WE CAN EXPECT PERIODS OF RAIN AND SHOWERS WITH SNOW IN THE
MTNS. TSTMS COULD DEVELOP FRI AFTERNOON/EVENING AS THE COLDEST AIR
MOVES IN ALOFT.

PRECIP TOTALS COULD RANGE FROM ONE QUARTER TO ONE HALF INCH IN THE
COASTAL AREAS AND VALLEYS...ONE HALF TO LOCALLY NEAR ONE INCH IN THE
MOUNTAINS AND LESS THAN TWO TENTHS OF AN INCH IN THE DESERTS.

SNOW LEVELS WILL START OUT AROUND 5000 TO 6000 FEET LATE THURSDAY
NIGHT...FALLING TO BETWEEN 2500 TO 3000 FEET BY FRIDAY NIGHT AND
EARLY SATURDAY. LOCAL SNOW LEVELS NEAR 2000 FEET WILL BE POSSIBLE
DURING SHOWERS. THREE TO SIX INCHES OF SNOW IS POSSIBLE ABOVE 4000
FEET...WITH LOCAL AMOUNTS OF SIX TO NINE INCHES...MAINLY ABOVE 6000
FEET. LOCAL SNOWFALL OF LESS THAN TWO INCHES IS EXPECTED IN THE
UPPER DESERTS...MAINLY NEAR THE SLOPES OF THE SAN BERNARDINO MTNS.
LOCAL AMOUNTS OF LESS THAN TWO INCHES ARE ALSO POSSIBLE ALONG THE
COASTAL FOOTHILLS OF THE MOUNTAINS LATE FRIDAY NIGHT AND EARLY
SATURDAY AS THE SNOW LEVELS LOWER TO NEAR 2000 FT.

SOUTHWEST TO WEST WINDS WILL INCREASE OVER THE MOUNTAINS AND DESERTS
THURSDAY NIGHT AND FRIDAY. THE WINDS WILL PEAK FRI MORNING WITH
GUSTS UP TO 65 MPH...MAINLY NEAR RIDGE TOPS AND ALONG AND NEAR
DESERT MOUNTAIN SLOPES...THEN STEADILY WEAKEN THROUGH SAT.

PRECIP WILL TAPER OFF SAT AND SUN...WITH LINGERING SHOWERS POSSIBLE
ON SUN AS A SHORTWAVE TROUGH MOVES INTO THE BASE OF THE MEAN TROUGH
FROM THE NORTH.

DRIER CONDITIONS FOR MON THROUGH FRI WITH A GRADUAL WARMING TREND AS
AN UPPER LEVEL RIDGE BUILDS OVER THE WRN PAC. HOWEVER...DAYTIME
TEMPS WILL REMAIN BELOW NORMAL THROUGH THE PERIOD...WITH PATCHY
FROST POSSIBLE IN THE INLAND VALLEYS DURING THE LATE NIGHT AND EARLY
MORNING HOURS.

&&

.AVIATION...
070415...COAST/VALLEYS...GENERALLY CLEAR THROUGH 07Z. AFT 07Z
SCT-BKN STRATUS WITH BASES 1800-2500 MSL FT AND TOPS 3000 MSL
INCREASING IN COVERAGE THROUGH 17Z. AREAS OF 3-5SM BR IN THE INLAND
VALLEYS FM 12Z-17Z.

FM 17-23Z...SCT STRATOCUMULUS WITH BASES 2000-2500 FEET BECOMING
LOCALLY BROKEN THROUGH 23Z.

MTNS/DESERTS...UNRESTRICTED VIS AND SKC THROUGH THURSDAY AFTERNOON.

&&

.MARINE...
A LOW PRESSURE TROUGH WILL MOVE THROUGH SOUTHERN CALIFORNIA THURSDAY
NIGHT THROUGH SATURDAY BRINGING GUSTY WINDS AND SHOWERS. WINDS WILL
INCREASE TO 15-25 KT FRIDAY WITH GUSTS TO 30 KT...HIGHEST IN THE
OUTER WATERS. THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY
NIGHT.

A 7-8 FT/14 SECOND WEST-NORTHWEST SWELL ARRIVING TONIGHT WILL
CONTINUE THROUGH SATURDAY. THIS LONGER PERIOD SWELL COMBINED WITH
STEEP SHORT PERIOD WIND WAVES WILL RESULT IN HAZARDOUS BOATING
CONDITIONS. COMBINED SEAS OF 7-10 FEET ARE EXPECTED IN THE OUTER
WATERS FRIDAY...AND FROM 4-7 IN THE INNER WATERS. A SMALL CRAFT
ADVISORY WILL LIKELY BE ISSUED AS THE STORM NEARS.

THE ELEVATED SWELL AND SURF COULD ALSO COMBINE WITH ASTRONOMICAL
HIGH TIDES TO PRODUCE MINOR COASTAL FLOODING DURING THE MID-MORNING
HOURS FRIDAY AND SATURDAY.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...NONE.

&&

PUBLIC...PG
AVIATION/MARINE...MGM
Hazardous weather outlook, Feb 6, 4:00 AM PST, 22 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 AM PST WED FEB 6 2013

CAZ042-043-048-050-055>058-060>062-PZZ750-775-071200-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
400 AM PST WED FEB 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...PATCHY
FOG AND DRIZZLE WILL BE POSSIBLE ALONG AND WEST OF THE MOUNTAINS
THIS MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

FOR LATE THURSDAY NIGHT THROUGH SUNDAY...A COLD AND DEEP PACIFIC
SYSTEM WILL BRING A SERIES OF DISTURBANCES ACROSS SOUTHERN
CALIFORNIA. AS A RESULT...MUCH COLDER WEATHER WILL PREVAIL...WITH
PERIODS OF SHOWERS AND LOWER ELEVATION SNOW SHOWERS POSSIBLE. A
SLIGHT CHANCE OF THUNDERSTORMS WILL ALSO BE POSSIBLE...MAINLY ON
LATE FRIDAY AFTERNOON THROUGH FRIDAY NIGHT. THESE THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING SMALL HAIL...BRIEF HEAVY RAIN...AND
WATER SPOUTS. SNOW LEVELS WILL FALL FROM BETWEEN 5000 AND 6000
FEET ON THURSDAY NIGHT TO BETWEEN 2500 AND 3500 FEET BY FRIDAY
AFTERNOON...AND REMAIN BETWEEN 3000 AND 4000 FEET THROUGH THE
WEEKEND. LOCALLY LOWER SNOW LEVELS MAY BE POSSIBLE LATE FRIDAY AND
SATURDAY. STRONG AND GUSTY WINDS WILL ALSO BE POSSIBLE IN THE
MOUNTAINS AND DESERTS STARTING LATE THURSDAY NIGHT THROUGH FRIDAY...WITH
LOCAL GUSTS TO 65 MPH.

SUNDAY NIGHT THROUGH TUESDAY...ALTHOUGH DRIER CONDITIONS WILL
DEVELOP...COLD OVERNIGHT TEMPERATURES WILL BE POSSIBLE...WITH
PATCHY FROST POSSIBLE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

PALMER

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 7, 2:40 AM PSTWind AdvisorySGXRiverside, San Bernardino, San Diego42 hr
Feb 7, 2:40 AM PSTWinter Weather AdvisorySGXRiverside, San Bernardino, San Diego9 hr
Feb 7, 5:20 AM PSTDense Fog AdvisorySGXRiverside, San Bernardino4 hr
Feb 7, 11:58 AM PSTWinter Storm WarningSGXRiverside, San Bernardino, San Diego39 hr
Feb 7, 12:18 PM PSTCoastal Flood AdvisorySGXSan Diego45 hr

Nearby

Small Craft Advisories in California, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.